Tennessee, 2013Damaging Wind in Tennessee, July 19, 2013
July 19, 2013 · NWS MRX · 1 event in 1 county or zone
A few strong to severe thunderstorms developed during the evening producing mostly heavy rainfall. However, isolated downburst winds were present in some of the storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few strong to severe thunderstorms developed during the evening producing mostly heavy rainfall. However, isolated downburst winds were present in some of the storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 19, 8:57 PM EST, 48 minutes earlier.
Area forecast discussion, Jul 19, 8:57 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
957 PM EDT FRI JUL 19 2013
.DISCUSSION...HIGH PRESSURE SHIFTING OUT OF THE AREA WITH FLOW ALOFT
BECOMING SOMEWHAT ZONAL. EVENING CONVECTION WILL SLOWLY DISSIPATE
THROUGH 06Z WITH GENERALLY QUIET CONDITIONS OVERNIGHT. HOWEVER...
RECENT RAINFALL MAY AID THE DEVELOPMENT OF LOCALIZED FOG TOWARDS
SUNRISE. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE TO
REMOVE EVENING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 91 71 87 71 / 20 40 30 60 40
KNOXVILLE AIRPORT, TN 71 90 71 87 69 / 20 30 40 60 50
OAK RIDGE, TN 70 90 70 87 69 / 20 30 40 60 50
TRI CITIES AIRPORT, TN 66 89 67 85 66 / 20 30 40 60 50
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
MJB
Hazardous weather outlook, Jul 19, 3:16 AM EST, 18 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
416 AM EDT FRI JUL 19 2013
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-200830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
416 AM EDT FRI JUL 19 2013 /316 AM CDT FRI JUL 19 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG TO
SEVERE...BRINGING THE POSSIBILITY OF DAMAGING WINDS...HAIL UP TO
AROUND 1 INCH IN DIAMETER...CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THE COVERAGE OF THUNDERSTORMS WILL INCREASE THIS WEEKEND AND EARLY
NEXT WEEK...AS A WEAK COLD FRONT SLOWLY APPROACHES THE REGION AND
STALLS OUT AROUND THE SOUTHERN APPALACHIANS. AS A RESULT...THE
POSSIBILITY OF DAMAGING WINDS...LARGE HAIL...CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL WILL ALSO INCREASE THIS
WEEKEND INTO EARLY NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS WEEKEND.
TG/TD
In the hours before
Special weather statement, Jul 19, 8:08 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
908 PM EDT FRI JUL 19 2013
TNZ040-042-043-200200-
NORTHWEST COCKE TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
908 PM EDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR GREENE AND NORTHERN COCKE
COUNTIES UNTIL 1000 PM...
AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF PARROTTSVILLE...OR 10 MILES
NORTHEAST OF NEWPORT...WHICH WAS MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Special weather statement, Jul 19, 8:12 PM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
912 PM EDT FRI JUL 19 2013
VAZ008-200215-
WASHINGTON VA-
912 PM EDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CITY OF BRISTOL AND WASHINGTON
COUNTIES UNTIL 1015 PM...
AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRISTOL VA...WHICH WAS MOVING NORTHEAST AT
20 MPH.
WIND GUSTS UP TO 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Special weather statement, Jul 19, 9:24 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1024 PM EDT FRI JUL 19 2013
TNZ017-044-046-047-200330-
NORTHWEST CARTER TN-SOUTHEAST CARTER TN-SULLIVAN TN-WASHINGTON TN-
1024 PM EDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR CARTER...WASHINGTON AND SULLIVAN
COUNTIES UNTIL 1130 PM...
AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR JOHNSON CITY...WHICH WAS MOVING EAST AT
15 MPH.
WIND GUSTS UP TO 45 MPH...SMALL HAIL..AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH
THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
DMG
Thunderstorm Wind, Greene
- When
- July 19, 9:45 PM EST
- Where
- Greene County, 2.07 mi N of Ottway
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.300, -82.870
A mobile home on Billy Bible Road had windows blown out and a door blown off the residence. Also, roofs were removed from two other homes on the same road and one of the roofs landed on a truck.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in New York, July 19 to 21, 20138 deaths · 9 events
- Lightning Strike in Arizona, July 19, 20131 death · 1 event
- Flash Flooding and Dust Storm in Nevada, July 19 to 22, 2013$2.2 million · 1.75 in hail · 14 events
- Wildfire in Washington, July 19 to 20, 2013$1.5 million · 1 event
- Damaging Winds in Vermont, July 19, 2013$385,000 · 65 kt wind · 29 events
- Hail and Lightning Strike in New York, July 19, 201312 injured · 1 in hail · 2 events
- Hail and Damaging Winds in Michigan, July 19 to 20, 2013$43,000 · 1 in hail · 61 events
- Damaging Winds in Michigan, July 19, 2013$440,000 · 61 kt wind · 7 events
- Damaging Winds in New York, July 19, 2013$250,000 · 55 kt wind · 14 events
- Damaging Winds in New York, July 19, 2013$195,000 · 61 kt wind · 19 events
- Flash Flooding and Hail in New Mexico, July 19, 2013$188,000 · 1 in hail · 15 events
- Flash Flooding in New Mexico, July 19 to 20, 2013$250,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455446.